Key result
Gonadotrophin therapy linked to multiple cerebral infarctions driven by hypercoagulability from ovarian hyperstimulation syndrome.
Why the study?
Cerebral infarction associated with ovarian hyperstimulation syndrome may be overlooked due to mild neurologic deficits.
Case Report (n=1)
Highlights the risk of cerebral infarction and hypercoagulable state in patients with ovarian hyperstimulation syndrome, which may be overlooked if neurologic deficits are mild.
A 26-year-old woman on human menopausal gonadotrophin-human chorionic gonadotrophin therapy for sterility showed multiple cerebral infarctions associated with ovarian hyperstimulation syndrome. A hypercoagulable state (hemoconcentration, increased plasma levels of D-dimer and thrombin-antithrombin III complex, and decreased protein S activity) was associated with her thromboembolic events. Cerebral infarction associated with mild neurologic deficits may be overlooked in patients with ovarian hyperstimulation syndrome.
No takes yet. Share an insight, caveat, or question.
Yoshii et al. (1999) conducted a case report in Ovarian hyperstimulation syndrome and multiple cerebral infarctions (n=1). Human menopausal gonadotrophin-human chorionic gonadotrophin therapy was evaluated on Multiple cerebral infarctions. A 26-year-old woman developed multiple cerebral infarctions associated with a hypercoagulable state induced by ovarian hyperstimulation syndrome following gonadotrophin therapy.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: